Nurse stopped giving Norco abruptly, would this cause my mother to become unresponsive almost catatonic?
Personally I think that is obscenely cruel. She has Alzheimers and lacks the words or concepts to describe withdrawal symptoms or suffering.
The prescribing doctor and/or nurse (she should have argued) deserve to be horsewhipped in my opinion.
The nurse was WRONG to stop ANY medications abruptly, without the Doctors knowledge and permission. Stopping the Norco, a narcotic, could absolutely cause your mother to become catatonic and unresponsive. The withdrawals could cause multiple symptoms for weeks but by then your mother could be dead, or perhaps already is? Withdrawals are hard on a normal, healthy person, so yes, they absolutely could be even harder on someone with Alzheimer's or dementia. pray you were able to get your mother back on her medication before the withdrawals had irreversible effects!
My father was diagnosed with Alzheimer's 7 years ago and if he accidentally gets too much of his pain medication or not enough they both cause serious cognitive problems. That nurse should be slapped and FIRED!
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Aug 2009 • 1 answer
Updated 22 Apr 2012 • 2 answers
Updated 6 Jan 2013 • 3 answers
Updated 29 Oct 2013 • 4 answers
Updated 18 Sep 2018 • 3 answers